Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

The geometry of the hyperelliptic involution in genus two


Authors: Andrew Haas and Perry Susskind
Journal: Proc. Amer. Math. Soc. 105 (1989), 159-165
MSC: Primary 30F10; Secondary 32J99
MathSciNet review: 930247
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The hyperelliptic involution of a genus two Riemann surface leaves invariant every simple closed geodesic on the surface. This property is not possessed by any other automorphism of a compact Riemann surface and is related to the effectiveness of the action of the mapping class group of a surface on Teichmüller space.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30F10, 32J99

Retrieve articles in all journals with MSC: 30F10, 32J99


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1989-0930247-2
PII: S 0002-9939(1989)0930247-2
Article copyright: © Copyright 1989 American Mathematical Society